Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 82, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Apr 13, 2021, 2:52 AM PDT. It took effect at Apr 13, 2021, 12:00 PM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2021, 2:52 AM PDT (09:52 UTC)
- In effect from
- Apr 13, 2021, 12:00 PM PDT
- Expired
- Apr 13, 2021, 11:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
859 WHUS76 KSEW 130952 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 252 AM PDT Tue Apr 13 2021 PZZ150-153-156-170-173-176-131800- /O.EXP.KSEW.SC.Y.0081.000000T0000Z-210413T1000Z/ /O.NEW.KSEW.SC.Y.0082.210413T2100Z-210414T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 252 AM PDT Tue Apr 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...North winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...From 2 PM this afternoon to 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-135-131800- /O.NEW.KSEW.SC.Y.0082.210413T1900Z-210414T0300Z/ Northern Inland Waters Including The San Juan Islands- Puget Sound and Hood Canal- 252 AM PDT Tue Apr 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... * WHAT...North winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands and Puget Sound and Hood Canal. * WHEN...From noon today to 8 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
3 follow-up statements
361 WHUS76 KSEW 131545 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 845 AM PDT Tue Apr 13 2021 PZZ133-135-132345- /O.CON.KSEW.SC.Y.0082.210413T1900Z-210414T0300Z/ Northern Inland Waters Including The San Juan Islands- Puget Sound and Hood Canal- 845 AM PDT Tue Apr 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... * WHAT...North winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands and Puget Sound and Hood Canal. * WHEN...From noon today to 8 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-170-173-176-132345- /O.CON.KSEW.SC.Y.0082.210413T2100Z-210414T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 845 AM PDT Tue Apr 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...North winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...From 2 PM this afternoon to 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
817 WHUS76 KSEW 132142 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 242 PM PDT Tue Apr 13 2021 PZZ133-135-140300- /O.CON.KSEW.SC.Y.0082.000000T0000Z-210414T0300Z/ Northern Inland Waters Including The San Juan Islands- Puget Sound and Hood Canal- 242 PM PDT Tue Apr 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...North winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands and Puget Sound and Hood Canal. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-170-173-176-140545- /O.CON.KSEW.SC.Y.0082.000000T0000Z-210414T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 242 PM PDT Tue Apr 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...North winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
287 WHUS76 KSEW 140317 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 817 PM PDT Tue Apr 13 2021 PZZ133-135-140430- /O.EXP.KSEW.SC.Y.0082.000000T0000Z-210414T0300Z/ Northern Inland Waters Including The San Juan Islands- Puget Sound and Hood Canal- 817 PM PDT Tue Apr 13 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds has decreased below 20 knots. Breezy conditions will continue through the overnight hours. $$ PZZ150-153-156-170-173-176-140600- /O.CON.KSEW.SC.Y.0082.000000T0000Z-210414T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 817 PM PDT Tue Apr 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...North winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Apr 12, 8:43 PM PDT, 6 hours 9 minutes earlier.
Area forecast discussion, Apr 12, 8:43 PM PDT, 6 hours 9 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
843 PM PDT Mon Apr 12 2021
.UPDATE...The current forecast remains on track for this evening
and no changes are planned.
&&
.PREV DISCUSSION... /issued 210 PM PDT Mon Apr 12 2021/
SYNOPSIS...A few showers are possible near the Cascade Crest
through early this evening due to some moisture and instability of
the air mass over Eastern Washington. For Tuesday and Wednesday an
upper ridge will build into British Columbia while an upper level
low develops over the Great Basin. Dry weather and a warming trend
will occur into the weekend with offshore flow over Western
Washington and a warming air mass.
SHORT TERM /TONIGHT THROUGH THURSDAY/...An upper ridge will nudge
into British Colombia through tonight and Tuesday as an upper trough
drops south through Eastern Washington and then into Oregon. There
is a chance of a few showers near the Cascade Crest through early
this evening from the cumulus building up over Eastern Washington--
which are drifting westward this afternoon. The upper ridge will
strengthen across British Columbia and Alberta Tuesday and Wednesday
while an upper low develops over the Great Basin. At the surface,
low level offshore flow will be the rule and and temperatures will
rise a few degrees each day.
LONG TERM /FRIDAY THROUGH MONDAY/...Dry warm weather through
Sunday will give way to increasing onshore flow and cooler weather
kicking in around Monday of next week. The weekend will see temps
peak--in fact, the record high for the 17th of April at Sea-Tac
airport is 80 degrees set in 2016. We have a forecast of 76 for
Saturday at the airport and naturally there's some guidance that is
a bit warmer than the current forecast--so that record has a chance
of being broken. The record high of 89 on the 18th (set in 2016 as
well) is more of an outlier, so no real chance of threatening that
record and the current forecast of highs well into the 70s is very
sensible--especially considering the chance that the flow could
already be shifting to cooler onshore flow on Sunday.
19
AVIATION...North to northeast flow aloft will continue tonight
and Tuesday with an upper ridge off the coast and an upper low over
the Intermountain West. At the surface, northerly offshore flow will
continue to with a trough near the coast. The air mass will be dry
and stable. Prevailing winds generally out of the north through
the period, increasing to 10 to 15 kts with gusts 20 to 25 kts
late Tuesday morning through sunset.
KSEA...VFR through the period. Winds will continue to decrease
over the next few hours and become more northeasterly overnight
AOB 10 kts. Winds will increase to 10 to 15 kts with gusts 20 to
25 kts by late tomorrow morning and persisting through sunset.
Schneider/Pullin
MARINE...Offshore flow will prevail this week. There will be
small craft advisory strength north to northwest winds for the
Coastal Waters, Northern Inland Waters, and Puget Sound the next few
days, mainly afternoon and evening hours. The northerly breezes will
turn a bit more easterly Thursday through Saturday.
Schneider
HYDROLOGY...River flooding not expected over the next 7 days.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 3 AM PDT Tuesday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Small Craft Advisory until 11 PM PDT this evening for Northern
Inland Waters Including The San Juan Islands-Puget Sound
and Hood Canal.
&&
www.weather.gov/seattleNearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.